Alert archive / Colorado / Flash Flood Warnings in 2020

Flash Flood Warning 54, NWS Pueblo, CO

August 3, 2020Costilla County, Huerfano County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 3, 2020, 3:42 PM MDT for Costilla County, Huerfano County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 3:42 PM MDT (21:42 UTC)
Expired
Aug 3, 2020, 6:25 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Costilla County, CO, Huerfano County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-477 J/kg
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WGUS55 KPUB 032142
FFWPUB
COC023-055-040045-
/O.NEW.KPUB.FF.W.0054.200803T2142Z-200804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
342 PM MDT Mon Aug 3 2020

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  West central Huerfano County in southeastern Colorado...
  Northeastern Costilla County in south central Colorado...

* Until 645 PM MDT.

* At 342 PM MDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Around three tenths inch of rain
  has already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Spring Burn Scar north of Highway 160, northern Spring Burn Scar
  south of Highway 160 in Costilla county, northwestern Spring Burn
  Scar south of Highway 160 in Huerfano county and La Veta Pass.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Pass Creek drainage. The debris flow can consist 
of rock, mud, vegetation and other loose materials.

This includes the following areas, South Abeyta Creek near County
Road 443 and South Abeyta Creek near County Road 442.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

&&

LAT...LON 3772 10503 3764 10499 3760 10500 3755 10507
      3757 10526 3768 10530

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.50-1 INCHES IN 1 HOUR

$$

Heavener
2 follow-up statements
351 
WGUS75 KPUB 032214
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
414 PM MDT Mon Aug 3 2020

COC023-055-040045-
/O.CON.KPUB.FF.W.0054.000000T0000Z-200804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-Costilla CO-
414 PM MDT Mon Aug 3 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
WEST CENTRAL HUERFANO AND NORTHEASTERN COSTILLA COUNTIES...

At 413 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Around one half inch of rain has already
fallen.  Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Excessive rainfall over the burn scar will result in debris flow 
moving through the South Oak Creek and Yellowstone Creek drainages. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

Some locations that will experience flooding include...
Spring Burn Scar north of Highway 160, northern Spring Burn Scar
south of Highway 160 in Costilla county, northwestern Spring Burn
Scar south of Highway 160 in Huerfano county and La Veta Pass.

This includes the following areas, South Abeyta Creek near County
Road 443 and South Abeyta Creek near County Road 442.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

&&

LAT...LON 3772 10503 3764 10499 3760 10500 3755 10507
      3757 10526 3768 10530

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.50-1 INCHES IN 1 HOUR

$$

Heavener
598 
WGUS75 KPUB 040025
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
625 PM MDT Mon Aug 3 2020

COC023-055-040035-
/O.CAN.KPUB.FF.W.0054.000000T0000Z-200804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-Costilla CO-
625 PM MDT Mon Aug 3 2020

...THE FLASH FLOOD WARNING FOR WEST CENTRAL HUERFANO AND NORTHEASTERN
COSTILLA COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3772 10503 3764 10499 3760 10500 3755 10507
      3757 10526 3768 10530

$$

Heavener

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:18 PM MDT, 24 minutes earlier.

Area forecast discussion, Aug 3, 3:18 PM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
318 PM MDT Mon Aug 3 2020

.SHORT TERM...(This evening through Tuesday)
Issued at 255 PM MDT Mon Aug 3 2020

Currently...

A few robust thunderstorms were noted over the high terrain at 2 pm.
with a potential severe storm over Fremont county and storms capable
of producing flash flooding in the vicinity of the Decker Scar.
Other rather robust convection was noted over far southwest
COlorado. SPC mesoanalysis page was showing best CAPE extending from
along the spine of the s mtns east to along and just east of the the
I-25 corridor. Best shear was over the far southeast CO plains.

Rest of Today into Tonight...

Expect some flash flood potential for the burn scars to continue the
rest of this afternoon and early evening. Best overall chance based
on current radar and hi res guidance will likely be the SPRING burn
scar late this afternoon. Hi res guidance has been indicating over
the last several runs of pretty intense convection developing over
this region.

Along the rest of the I-25 corridor, marginal severe storms will be
possible as they move southeast across the region. Sufficient CAPE
and SHEAR should be in place to get some hail up to an inch or so in
diameter and winds in the 50-55 knt range. Latest SPC MD indicates
this potential but they believe activity will be too isolated to
warrant a watch box. Activity should end by mid evening across the
area. I do not expect any activity over the far eastern plains this
afternoon/evening.

Min temps tonight should be in AOA 60F plains and 40s and 50s higher
terrain.

Tomorrow...

Better chance of severe storms tomorrow as greater shear and CAPE
(30-40knts/2000+ CAPE) will be in play over the plains, especially
from areas from about KLHX eastward to the KS stated line. Likewise,
best severe potential is expected to be east of the I-25 corridor
tomorrow. Coverage is not expected to be as great as today as mtns
will be on the drier side tomorrow as drier air will move into the
higher terrain from the west

MAx temps tomorrow are likely going to be several degrees warmer
across the region, especially along the I-25 corridor region where
high temps will be in the mid 90s. Lower 90s will occur over the far
eastern plains and 60s in the valleys.

.LONG TERM...(Tuesday night through Monday)
Issued at 255 PM MDT Mon Aug 3 2020

Tuesday Night...
There will likely be some scattered, potentially
severe thunderstorms Tuesday evening as a disturbance passes over
the area. Severe storms could produce heavy rainfall, wind gusts
over 30 mph and up to quarter sized hail. These storms will move
southeast through the overnight hours and could potentially result
in heavy rain and some hail.

Wednesday through Thursday...
Another disturbance is expected to
pass over Colorado through Wednesday afternoon and evening,
bringing more scattered thunderstorm potential. Storms should
develop over the eastern mountains just after midday and spread to
I-25 and eastward later in the evening as the disturbance
progresses. Some storms could become severe, brining locally heavy
rain and hail in some areas. Highs on Wednesday should be similar
to Tuesday, although a couple degrees cooler. Thursday looks
similar to Tuesday and Wednesday with another disturbance
forecasted to move across the area, but the convection will likely
be more centered near the Continental Divide.

Friday...
On Friday the upper-level ridge currently over Colorado will move
east and center itself over Texas, while a trough will begin to move
in over California. At this point the upper-level flow over our area
will shift from mainly northwest to more southwesterly, bringing in
some moisture and isolated showers as well as some warmer
temperatures.

Saturday through Monday...
Over the weekend and into Monday upper-
level flow turns westerly and the area dries out as far as
precipitation is concerned as high pressure builds near western
Colorado, although an isolated daytime storm over the mountains
cannot be totally ruled out. High temperatures will also increase
a few degrees into early next week sitting just under 100 over the
plains.
-MG
&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 255 PM MDT Mon Aug 3 2020

KALS....
Currently under VFR conditions and mostly clear skies with winds out
of the SW. Winds are likely to maintain a westerly component through
00-01Z. Will keep VCTS in the TAF as thunderstorms develop in the
area.  While a storm is unlikely to move over the terminal tonight a
stray storm cannot be completely ruled out. Overnight winds will
weaken as cloud cover increases.

KCOS...
Cloud cover persisted later in the afternoon than the models
expected, so convective development will likely happen later than
initially predicted. Moved the TEMPO group back to 23Z, but left
VCTS in the current group as storms fire to the SW. Storms will
likely persist in the area for several hours past 0Z, though
confidence on the exact timing is not as high as before. Once the
storms move away VFR will persist through tomorrow morning and cloud
cover will slowly increase.

KPUB... Clouds have lifted at KPUB, and thunderstorm development to
the west will likely impact the terminal between 22-0Z. If storms
intensify over the terminal winds could gust up to 35 knots and
produce temporary lowered visibility. Kept VCTS through 2Z as
convection is likely to persist in the area, although it is somewhat
unlikely that multiple storms will move directly over the terminal.
Once convection is done for tonight winds will weaken and become
more variable through tomorrow morning.
-MG
&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...GARBEROGLIO/MOZLEY
AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 3, 11:42 AM MDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Mon Aug 3 2020

COZ058>089-093>099-041745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Mon Aug 3 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will once again occur across the
mountains and adjacent plains this afternoon. The best potential
for stronger storms will be along the spine of the southern
mountains, and along the I-25 corridor region.

The primary threat with the stronger storms will be locally heavy
rain. If this heavier rain should occur on a burn scar, then
flash flooding will be possible. The greatest potential for burn
scar flooding will be across the Junkins and Spring burn scars.

One or two of the storms this afternoon and early evening may
become marginally severe, producing wind gusts to 60 mph and hail
up to the size of quarters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe storms with heavy rain will be possible Tuesday
through Thursday across parts of the region.

For Tuesday, isolated to scattered thunderstorms are expected
over the central and eastern mountains, and I-25 corridor Tuesday
afternoon. Tuesday evening scattered storms are expected to spread
to the southeast plains, with a few storms becoming severe. The
main severe risks will be hail up to ping pong ball size and wind
gusts around 60 mph. Locally heavy rain will also be possible.

Isolated to scattered storms are forecast across the area on
Wednesday, with the potential for one or two severe storms over
the plains mainly north of Highway 50 in the late afternoon and
evening.

Thursday, scattered to widespread storms are expected over the
mountains and high valleys, with isolated to scattered storms over
the southeast plains.

On Friday, isolated to scattered thunderstorms are forecast over
the mountains, high valleys and the I-25 corridor. Over the
weekend, some isolated storms will be possible, mainly over and
near the higher terrain.

All storms will be capable of producing potentially deadly
lightning and gusty winds. Some of the stronger storms will also
be capable of producing locally heavy rain and small hail. If
heavy rain moves over a recent burn scar, there could be a risk of
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the mountains and the I-25 corridor region this
afternoon and evening.

Hodanish

In the hours before

Special weather statement, Aug 3, 1:08 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Mon Aug 3 2020

COZ067-068-031945-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
108 PM MDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RIO GRANDE...
SOUTHEASTERN MINERAL AND NORTHWESTERN CONEJOS COUNTIES UNTIL 145 PM
MDT...

At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wolf Creek Pass, or 41 miles north of Dulce, moving southeast at 10
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wolf Creek Pass and Platoro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3761 10669 3742 10640 3724 10664 3728 10668
      3740 10668 3740 10679 3747 10686
TIME...MOT...LOC 1908Z 316DEG 10KT 3750 10672

kam
Special weather statement, Aug 3, 1:34 PM MDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
134 PM MDT Mon Aug 3 2020

COZ072-073-076>079-032015-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
134 PM MDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND NORTHWESTERN
CUSTER COUNTIES UNTIL 215 PM MDT...

At 133 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waugh Mountain, or 16 miles north of Hayden Pass Burn Scar, moving
southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Texas Creek, Cotopaxi, Waugh Mountain and Hillside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3863 10582 3869 10555 3830 10526 3816 10565
TIME...MOT...LOC 1933Z 332DEG 23KT 3853 10565

kam
Special weather statement, Aug 3, 2:25 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
225 PM MDT Mon Aug 3 2020

COZ072-073-078-079-087-032100-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
225 PM MDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...CENTRAL
CUSTER AND EASTERN SAGUACHE COUNTIES UNTIL 300 PM MDT...

At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Crestone Peak, or 17 miles southeast of Hayden Pass
Burn Scar, moving southeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Great Sand Dunes, Silver Cliff and Westcliffe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3818 10564 3824 10547 3791 10519 3785 10547
TIME...MOT...LOC 2024Z 334DEG 33KT 3814 10553

Heavener
Special weather statement, Aug 3, 2:49 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
249 PM MDT Mon Aug 3 2020

COZ072-078>080-087-032115-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
249 PM MDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO AND SOUTH
CENTRAL CUSTER COUNTIES UNTIL 315 PM MDT...

At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Junkins Burn Scar, moving south at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Silver Cliff and Rosita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3812 10539 3811 10526 3792 10521 3791 10542
TIME...MOT...LOC 2049Z 357DEG 14KT 3808 10534

Heavener
Special weather statement, Aug 3, 3:09 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
309 PM MDT Mon Aug 3 2020

COZ065-069-032200-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
309 PM MDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 400
PM MDT...

At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Saguache, or 18 miles southwest of Hayden Pass
Burn Scar, moving south at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Saguache
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3821 10612 3825 10598 3804 10583 3800 10606
TIME...MOT...LOC 2108Z 345DEG 5KT 3817 10605

Heavener
Special weather statement, Aug 3, 3:39 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
339 PM MDT Mon Aug 3 2020

COZ081-032215-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
339 PM MDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 415 PM MDT...

At 339 PM MDT, Doppler radar was tracking a strong thunderstorm over
Westcreek, or 29 miles northwest of Colorado Springs, moving
southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Teller and northwestern El Paso Counties.

LAT...LON 3904 10513 3913 10520 3913 10500
TIME...MOT...LOC 2139Z 305DEG 22KT 3918 10514

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:21 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa39 min
Aug 2, 6:44 PM MDTSpecial Weather StatementPUBCrowley31 min
Aug 2, 7:07 PM MDTSpecial Weather StatementPUBAlamosa23 min
Aug 2, 7:10 PM MDTSpecial Weather StatementPUBKiowa35 min
Aug 2, 7:57 PM MDTSpecial Weather StatementPUBBaca18 min
Aug 2, 8:03 PM MDTSpecial Weather StatementPUBElbert27 min
Aug 2, 8:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
Aug 3, 1:08 PM MDTSpecial Weather StatementPUBRio Grande37 min
Aug 3, 1:34 PM MDTSpecial Weather StatementPUBFremont41 min
Aug 3, 1:43 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont30 min
Aug 3, 1:51 PM MDTFlash Flood Warning Considerable damage threatPUBChaffee, Fremont, Saguache105 min
Aug 3, 2:25 PM MDTSpecial Weather StatementPUBCuster35 min
Aug 3, 2:49 PM MDTSpecial Weather StatementPUBCuster26 min
Aug 3, 2:56 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo34 min
Aug 3, 3:09 PM MDTSpecial Weather StatementPUBSaguache51 min
Aug 3, 3:11 PM MDTSevere Thunderstorm WarningPUBCostilla, Custer, Huerfano34 min
Aug 3, 3:15 PM MDTSevere Thunderstorm WarningPUBSaguache45 min
Aug 3, 3:39 PM MDTSpecial Weather StatementPUBTeller36 min
Aug 3, 3:57 PM MDTSpecial Weather StatementPUBSaguache48 min
Aug 3, 4:00 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas30 min
Aug 3, 4:04 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Aug 3, 4:14 PM MDTSpecial Weather StatementPUBTeller46 min
Aug 3, 4:29 PM MDTSpecial Weather StatementPUBCostilla46 min
Aug 3, 4:44 PM MDTSpecial Weather StatementPUBAlamosa31 min
Aug 3, 4:51 PM MDTSpecial Weather StatementPUBCostilla39 min
Aug 3, 4:57 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano, Las Animas3 hr
Aug 3, 5:52 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min

Nearby

Flash Flood Warnings in Colorado, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.